Hail, Lauderdale
- When
- May 10, 2:00 PM CST to 2:05 PM CST
- Where
- Lauderdale County, Ft Pillow
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.667, -89.750
5 hail, 2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 1:27 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 227 PM CDT MON MAY 10 2004 .DISCUSSION... SCT TSRAS STARTING TO FIRE ACRS THE MID SOUTH THIS AFTN. AXIS OF DEVELOPMENT SEEMS TO CORRESPOND WITH CAPE VALUES OVER 2200 J/KG ACRS THE DELTA. EXPECT THESE STORMS TO CONT TO DEVELOP DURING THE LATE AFTN BEFORE DYING OFF WITH LOSS OF HEATING. WITH DEGREE OF INSTABILITY PRESENT ACRS THE MID SOUTH THIS AFTN/EARLY EVENING A STORM OR TWO COULD BECOME SEVERE WITH PENNY SIZE HAIL AND GUSTY WINDS. ANOTHER WARM AND MUGGY DAY ON TAP FOR TUE. HARD TO PICK OUT A TRIGGER TO HELP KICK OFF TSTMS BUT HEATING SHOULD DO. WL GO WITH CHC POPS FOR MAINLY AFTN/EVENING CONVECTION. A BETTER TRIGGER MOVES INTO THE AREA WED AFTN IN THE FORM OF A DECENT 500 MB SHORTWAVE. THIS WL KICK OFF MORE PLENTIFUL CONVECTION WED. CDFNT STARTS TO MOVE INTO NW AR AND S CNTRL MO WITH ANOTHER SHORTWAVE PASSING THROUGH SO ANOTHER GOOD CHANCE OF PRECIP EXPECTED THU. FRI-MON...CDFNT WL SLOWLY SAG SOUTH INTO THE MID SOUTH FRI AFTN/NIGHT. FRONT IS EXPECTED TO STALL ACROSS THE REGION THIS WEEKEND AND MAY PROVIDE A FOCUS FOR HEAVY PRECIP. GFS INDICATES FRONT SHOULD WEAKEN AND MOVE OFF TO THE EAST SOMETIME AROUND MONDAY AS AN UPPER RIDGE INTENSIFIES ACRS THE SRN PLAINS...BRINGING THE RETURN OF DRY WEATHER TO THE REGION. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 430 AM CDT MON MAY 10 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-111100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 430 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS COULD BECOME SEVERE. HOWEVER... ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. LOCALLY HEAVY RAIN IS POSSIBLE BY THE END OF THE WEEK AS A COLD FRONT STALLS ACROSS THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE LATEST WEATHER FORECASTS THIS WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The national radar mosaic for the moment the first event began.
5 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several trees were blown down.
A few trees were blown down.
One highway was closed due to water over the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395696, 5395697, 5395698, 5395699, 5395700, 5395742, 5395695, 5395743.